Alert archive / Nebraska / Red Flag Warnings in 2016

Red Flag Warning 7, NWS Omaha, NE

April 7, 20166 counties in Nebraska

NWS Omaha, NE issued this red flag warning at Apr 7, 2016, 4:09 AM CDT for 6 counties in Nebraska. It took effect at Apr 7, 2016, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2016, 4:09 AM CDT (09:09 UTC)
In effect from
Apr 7, 2016, 1:00 PM CDT
Expired
Apr 7, 2016, 6:00 PM CDT
In force
5 hr
Issued by
NWS Omaha, NE

Counties Gage County, NE, Jefferson County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 111 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2133 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS83 KOAX 070909
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
409 AM CDT THU APR 7 2016

NEZ065-078-088-089-092-093-071715-
/O.NEW.KOAX.FW.W.0007.160407T1800Z-160407T2300Z/
SEWARD-SALINE-JEFFERSON-GAGE-PAWNEE-RICHARDSON-
409 AM CDT THU APR 7 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST 
NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 065 SEWARD... 
  FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 
  JEFFERSON... FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 
  092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN
  INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR
  BURNING SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ZAPOTOCNY
1 follow-up statement
727 
WWUS83 KOAX 071629
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1129 AM CDT THU APR 7 2016

NEZ065-078-088-089-092-093-072300-
/O.CON.KOAX.FW.W.0007.160407T1800Z-160407T2300Z/
SEWARD-SALINE-JEFFERSON-GAGE-PAWNEE-RICHARDSON-
1129 AM CDT THU APR 7 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 065 SEWARD... 
  FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 088 
  JEFFERSON... FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 
  092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN 
  INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR 
  BURNING SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:55 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 7, 3:55 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
355 AM CDT THU APR 7 2016

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 340 AM CDT THU APR 7 2016

FORECAST CONCERNS IN THE SHORT TERM WILL MAINLY BE WINDS AND LOW
RELATIVE HUMIDITIES...RESULTANT HEADLINES...ANY SPOTTY SPRINKLES
OR SHOWERS TODAY...SUB-FREEZING LOW TEMPERATURES SATURDAY
MORNING.

ON THE 00Z UPPER AIR CHARTS IT WAS NOTED THAT THERE WAS A STRONG
NORTHWEST TO SOUTHEAST 120-140KT H3 JET STRETCHING FROM ALBERTA
TOWARD MISSOURI. A RIDGE WAS OVER THE WEST COAST...WITH A TROF
OVER THE GREAT LAKES...AND NORTHWEST FLOW ALOFT IN-BETWEEN. AT
H85...THE ZERO DEGREE C ISOTHERM SEPARATED THE MILD AIR OVER THE
WESTERN HIGH PLAINS...AND THE COOLER AIR OVER THE UPPER GREAT
LAKES AND UPPER MISSISSIPPI VALLEY.

IR SATELLITE IMAGERY/METARS SHOWED A DECENT BAND OF MID CLOUDS ON
THE SOUTHERN SIDE OF THE JET FROM MONTANA THROUGH THE PLAINS.
LOWER CLOUDS WERE MORE PREVALENT EAST OF THIS AREA FROM EASTERN
NORTH DAKOTA INTO MN/WI/PARTS OF IOWA. THE WSR-88D HAD LIGHT RAIN
RETURNS WITH THE MID CLOUDS INTO PARTS OF NEBRASKA AND KANSAS.
THESE WERE NOT REALLY PICKED UP WELL BY THE 00Z OR 06Z
NAM...HOWEVER THE GFS/EC/RAP/HRRR DID BETTER WITH THESE. LIGHTNING
WAS NOTED WITH THE ECHOES OVER NORTH DAKOTA EARLIER IN THE
EVENING WITH THE SHORTWAVE THERE. SPRINKLES AND SOME LIGHT RAIN
WERE MOVING ACROSS SOUTHEAST SD.

STEEP LAPSE RATES AND H85 WINDS INCREASING TO 40 TO 50KTS BY 15Z
SHOULD MIX DOWN AND RESULT IN WINDY CONDITIONS TODAY. THE H85
WINDS DO DROP OFF TO 35KTS...HOWEVER STRONG MIXING SHOULD
CONTINUE. WITH SUSTAINED WINDS OF 24 TO 32KTS...INCLUDED THE
ENTIRE FORECAST AREA IN A WIND ADVISORY FROM 15-23Z. FORECAST
SOUNDINGS SHOW SOME INSTABILITY WITH CONVECTIVE TEMPERATURES IN
THE MID 50S. THE TREND IS FOR PWAT VALUES TO DECREASE DURING THE
AFTERNOON...HOWEVER WITH HEATING A SPOTTY SHOWER COULD DEVELOP.
THE MORE FAVORABLE AREA FOR SHOWERS WILL BE IN IOWA. THE SPC SREF
HIGHLIGHTS SOME 5 TO 20% PROB FOR THUNDER NEAR THE EASTERN EDGE OF
THE OAX FORECAST AREA INTO CENTRAL IOWA AND NORTHERN MISSOURI.
SPC DID NUDGE THEIR GENERAL THUNDERSTORM ARE JUST INTO OUR CWA IN
WESTERN IOWA.

HIGH TEMPERATURES TODAY IN THE LOWER 50S TO LOWER 60S. NOT AS
WINDY OR QUITE AS MILD FRIDAY...BUT STILL BREEZY. HIGHS IN THE
UPPER 40S TO LOWER 60S.

SURFACE HIGH PRESSURE BUILDS IN FRIDAY NIGHT AND THIS SETS THE
STAGE FOR SOME CHILLY LOW SATURDAY MORNING. THE CURRENT FORECAST
HAS LOWS IN THE LOWER 20S TO LOWER 30S.

SURFACE LOW PRESSURE BEGINS TO DEVELOP OVER THE WESTERN HIGH
PLAINS SATURDAY AND SATURDAY NIGHT. LOOK FOR INCREASING SOUTH
WINDS AND INCREASING CLOUDS. A 40 TO 60KT INCREASING LOW LEVEL JET
WILL TRANSPORT DEEPER MOISTURE AND HIGHER DEWPOINTS ACROSS KANSAS
AND A SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM BY SUNDAY
MORNING.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 340 AM CDT THU APR 7 2016

AHEAD OF A COLD FRONT...TEMPERATURES SHOULD WARM INTO THE 60S AND
70S SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THEN TOO. A FEW SHOWERS MAY LINGER NEAR THE KANSAS/NEBRASKA
BORDER...OTHERWISE LOOK FOR COOLER AND DRIER AIR TO BUILD IN FROM
THE NORTH. HIGHS IN THE 50S MONDAY AND TUESDAY WITH 60S FOR
WEDNESDAY AND THURSDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY)
ISSUED AT 1122 PM CDT WED APR 6 2016

VFR CONDITIONS WILL CONTINUE TO PREVAIL ACROSS THE AREA THROUGH
THE PERIOD WITH SCT-BKN MID AND HIGH CLOUD LAYERS AS STRONG JET
REMAINS OVER THE REGION. SURFACE WINDS WILL INCREASE RAPIDLY AFTER
12Z WITH GUSTS APPROACHING 45 KTS DURING THE AFTERNOON. WINDS DIE
QUICKLY THEN AFTER 01Z.

&&

.FIRE WEATHER...
ISSUED AT 340 AM CDT THU APR 7 2016

THE COMBINATION OF HIGH TEMPERATURES IN THE 60S AND LOWEST RELATIVE
HUMIDITIES AROUND 20 PERCENT ACCOMPANIED BY GUSTY WINDS WILL
RESULT IN RED FLAG WARNING CONDITIONS FOR PARTS OF SOUTHEAST
NEBRASKA THIS AFTERNOON.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-
     088>093.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS
     EVENING FOR NEZ065-078-088-089-092-093.

IA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR IAZ043-055-056-069-079-080-090-091.

&&

SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...FOBERT
FIRE WEATHER...ZAPOTOCNY
Hazardous weather outlook, Apr 6, 11:48 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1148 PM CDT WED APR 6 2016

IAZ043-NEZ011-012-015>018-030>034-042-071900-
MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-
1148 PM CDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

A WIND ADVISORY WILL BE IN EFFECT ON THURSDAY. NORTHWEST WINDS 25
TO 35 MPH WITH GUSTS APPROACHING 50 MPH POSSIBLE. A GRADUAL
DECREASE IN WIND SPEEDS IS EXPECTED BY LATE AFTERNOON.

THIS WILL ALSO HELP CREATE VERY HIGH RANGELAND FIRE DANGER FOR
MANY AREAS THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

SEVERAL HOURS OF BELOW FREEZING TEMPERATURES ARE EXPECTED
SATURDAY MORNING.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY.

IAZ055-056-069-079-080-090-091-NEZ043>045-050>053-065>068-078-
088>093-071900-
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-
COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-
LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
1148 PM CDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

GUSTY NORTHWEST WINDS WILL RETURN ON THURSDAY. NORTHWEST WINDS 20 TO
35 MPH WITH GUSTS APPROACHING 45 MPH POSSIBLE. A GRADUAL DECREASE
IN WIND SPEEDS IS EXPECTED BY LATE AFTERNOON.

THIS WILL ALSO HELP CREATE VERY HIGH RANGELAND FIRE DANGER FOR
MANY AREAS THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

SEVERAL HOURS OF BELOW FREEZING TEMPERATURES ARE EXPECTED
SATURDAY MORNING.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY.

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:40 PM CDTFreeze WatchOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 14 more12 hr

Nearby

Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.